# SDR FQAR20161010034

- Difficulty date: October 10, 2016
- Submitted: October 13, 2016
- Operation: General aviation
- Aircraft: N303PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496122
- Aircraft time: 9,484 hours
- Engine: Lyc VO360*
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Tube
- Condition: Bent
- Location: Nr 2 Cylinder
- Part time: 2,358 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED ON PREFLIGHT ENGINE RUN, THE MAP GAUGE INDICATED A 4" SPLIT AND THE LEFT ENGINE PRODUCED SMOKE. THE PILOT RETURNED TO THE APRON AND NOTED OIL LEAKING FROM COWLING. INSPECTION REVEALED THE LEFT ENGINE NR 2 CYLINDER EHXAUST PUSH ROD TUBE WAS BENT DUE TO THE VALVE STICKING CLOSED. THE DISPLACED PUSH ROD TUBE ALLOWED OIL TO LEAK FROM THE ENGINE. THE CYLINDER WAS REPLACED.
